Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Proximality in minimal transformation groups


Author: Leonard Shapiro
Journal: Proc. Amer. Math. Soc. 26 (1970), 521-525
MSC: Primary 54.80
DOI: https://doi.org/10.1090/S0002-9939-1970-0266183-2
MathSciNet review: 0266183
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present an action of the integers on a compact metric space such that in the resulting minimal topological transformation group the proximal relation is an equivalence relation but is not closed.


References [Enhancements On Off] (What's this?)

  • [1] J. Auslander, On the proximal relation in topological dynamics, Proc. Amer. Math. Soc. 11 (1960), 890-895. MR 29 #1632. MR 0164335 (29:1632)
  • [2] -, Endomorphisms of minimal sets, Duke Math. J. 30 (1963), 605-614. MR 27 #5245. MR 0155311 (27:5245)
  • [3] J. Clay, Proximity relations in transformation groups, Trans. Amer. Math. Soc. 108 (1963), 88-96. MR 27 #4218. MR 0154269 (27:4218)
  • [4] R. Ellis, Lectures on topological dynamics, Benjamin, New York, 1969. MR 0267561 (42:2463)
  • [5] H. Furstenberg, Disjointness in ergodic theory, minimal sets, and a problem in Diophantine approximation, Math. Systems Theory 1 (1967), 1-49. MR 35 #4369. MR 0213508 (35:4369)
  • [6] H. Keynes, On the proximal relation being closed. Proc. Amer. Math. Soc. 18 (1967), 518-522. MR 35 #3645. MR 0212780 (35:3645)
  • [7] L. Shapiro, The structure of $ H$-cascades, Cleveland Conference in Global Differentiate Dynamics (to appear).
  • [8] W. Veech, Strict ergodicity in zero dimensional dynamical systems and the Kronecker-Weyl theorem $ \bmod 2$, Trans. Amer. Math. Soc. 140 (1969), 1-33. MR 39 #1410. MR 0240056 (39:1410)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.80

Retrieve articles in all journals with MSC: 54.80


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0266183-2
Keywords: Topological dynamics, minimal sets, proximal relation, transformation groups
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society